keyword
MENU ▼
Read by QxMD icon Read
search

epilepsy hypoalbuminemia

keyword
https://www.readbyqxmd.com/read/26645393/cardiovascular-adverse-effects-of-phenytoin
#1
REVIEW
B Guldiken, J Rémi, Soheyl Noachtar
Phenytoin is an established drug in the treatment of acute repetitive seizures and status epilepticus. One of its main advantages over benzodiazepines is the less sedative effect. However, the possibility of cardiovascular adverse effects with the intravenous use of phenytoin cause a reluctance to its usage, and this has lead to a search for safer anticonvulsant drugs. In this study, we aimed to review the studies which evaluated the safety of phenytoin with respect to cardiovascular adverse effects. The original clinical trials and case reports listed in PUBMED in English language between the years of 1946-2014 were evaluated...
May 2016: Journal of Neurology
https://www.readbyqxmd.com/read/25724113/characteristics-and-prognosis-of-pulmonary-infection-in-patients-with-neurologic-disease-and-hypoproteinemia
#2
Feng Li, Mei-zhen Yuan, Liang Wang, Xue-feng Wang, Guang-wei Liu
OBJECTIVE: To examine the characteristics and the prognostic influence of pulmonary infections in neurologic disease patients with mild-to-severe hypoproteinemia. METHODS: We used a retrospective survey method to analyze the characteristics and prognoses of 220 patients with hypoproteinemia complicated with pulmonary infection in the Internal Medicine-Neurology Intensive Care Unit at the First Affiliated Hospital of Chongqing Medical University from January 2010 to December 2013...
April 2015: Expert Review of Anti-infective Therapy
https://www.readbyqxmd.com/read/23513421/-peritoneal-dialysis-in-a-patient-with-right-hemiparesis-lupus-nephritis-significant-insufficiency-of-arteries-of-aortic-arch-and-celiac-disease-case-report
#3
Karmela Altabas, Natasa Crne, Björn Dario Franjić, Drasko Pavlović, Josipa Josipović
Peritoneal dialysis (PD) is a method of choice in patients in whom there are difficulties concerning creation of AV fistula. A 38-year old female patient came to our hospital because of a need of making an AV fistula. She had end-stage renal insufficiency of unknown origin. She had a right hemiparesis with a contracture of the right fist and epilepsy because of the stroke she suffered in 1993. After doing the diagnostics, we have found that patient had lupus nephritis, occlusion of brachiocephalic trunk, right and left common carotid artery and left subclavian artery...
October 2012: Acta Medica Croatica: C̆asopis Hravatske Akademije Medicinskih Znanosti
https://www.readbyqxmd.com/read/19439856/life-threatening-cardiotoxicity-due-to-chronic-oral-phenytoin-overdose
#4
Chih-Min Su, Chia-Te Kung, Yu-Chin Wang, Cheng-Hsien Lu
Severe cardiac adverse effects are often related to intravenous phenytoin overdose. However, there is no reported cardiotoxicity resulting from oral overdose of phenytoin. We report a patient with post-traumatic epilepsy who received oral phenytoin for five months and developed life-threatening junctional bradycardia, with his serum phenytoin level reaching up to 91 microg/mL. The patient was successfully treated with temporary transvenous pacemaker implantation for his severe bradycardia and hypotension. To our knowledge, our patient had the most serious cardiovascular toxicity ever reported with chronic oral phenytoin overdose...
March 2009: Neurology India
https://www.readbyqxmd.com/read/17545749/transient-decrease-in-serum-albumin-concentrations-in-epileptic-children-treated-with-sodium-valproate-monotherapy
#5
Achilleas Attilakos, Konstantinos A Voudris, Eustathia Katsarou, Alexia Prassouli, Sotiria Mastroyianni, Anastasia Garoufi
OBJECTIVE: Hypoalbuminemia has been reported in patients with severe disability and epilepsy and in patients with epilepsy treated with short-term sodium valproate (VPA) therapy; however, serum albumin concentrations have not previously been determined in otherwise healthy patients with epilepsy and receiving long-term VPA monotherapy. METHODS: Serum albumin concentrations were determined in 26 ambulatory children with epilepsy before and at 6, 12, and 24 months of VPA monotherapy...
May 2007: Clinical Neuropharmacology
https://www.readbyqxmd.com/read/17190918/optimizing-therapy-of-seizures-in-patients-with-renal-or-hepatic-dysfunction
#6
REVIEW
Glenda Lacerda, Thierry Krummel, Cécile Sabourdy, Philippe Ryvlin, Edouard Hirsch
Patients with epilepsy may suffer from renal or hepatic diseases that interfere with their antiepileptic drug (AED) treatment. Furthermore, such diseases may themselves cause seizures. Reduced renal function and hypoalbuminemia lead to accumulation of renally excreted AEDs, such as gabapentin, vigabatrin, topiramate, levetiracetam, and phenytoin. Valproate, lamotrigine, and benzodiazepines are less affected. Low protein-bound AEDs are extensively removed by hemodialysis and supplemental doses are required for dialysis patients...
December 26, 2006: Neurology
https://www.readbyqxmd.com/read/12151911/synergistic-effect-of-valproate-coadministration-and-hypoalbuminemia-on-the-serum-free-phenytoin-concentration-in-patients-with-severe-motor-and-intellectual-disabilities
#7
Kohsuke Mamiya, Eiji Yukawa, Takashi Matsumoto, Chie Aita, Syoko Goto
We investigated whether a combination of risk factors affects the free phenytoin (PHT) fraction by multiple regression analyses in 30 patients with severe motor and intellectual disabilities (SMID) with epilepsy. The risk factors analyzed were gender, age, total PHT concentration, albumin concentration, aspartate aminotransferase, alanin aminotransferase, serum creatinine, blood urea nitrogen, and antiepileptic drug concentrations. Serum levels of total and free PHT were measured by fluorescence polarization immunoassay...
July 2002: Clinical Neuropharmacology
https://www.readbyqxmd.com/read/11837377/phenytoin-toxicity-with-mandibular-tremor-secondary-to-intravenous-administration
#8
D Türkdogan, F Onat, U Türe, N Pamir
The parenteral form of phenytoin is the most commonly used antiepileptic agent during the perioperative period in neurosurgery clinics. We report observations in a 52-year-old male patient with hypoalbuminemia and phenytoin intoxicity following 1 day preoperative administration and a 7-day postoperative intravenous administration of the drug with no modification of the oral dose. This report emphasizes the need for careful surveillance of phenytoin-induced toxicity during parenteral therapy, especially in debilitated patients...
January 2002: International Journal of Clinical Pharmacology and Therapeutics
https://www.readbyqxmd.com/read/10487084/paradoxical-seizures-in-phenytoin-toxicity
#9
H C Chua, N Venketasubramanian, C B Tan, H Tjia
Phenytoin toxicity is an uncommon problem seen in clinical practice. The predisposing factors for toxicity are hypoalbuminemia, chronic renal failure, hepatic dysfunction and drugs which interfere with phenytoin metabolism. Common manifestations of toxicity, like confusion and ataxia, are well known. A less well known phenomenon is paradoxical seizures. In this condition, seizures develop as the serum phenytoin level rises and decrease in frequency as levels drop. It may or may not be accompanied by other features of toxicity...
April 1999: Singapore Medical Journal
https://www.readbyqxmd.com/read/8306772/phenytoin-toxicity-associated-with-hypoalbuminemia-in-critically-ill-patients
#10
J Lindow, E F Wijdicks
Four critically ill patients developed phenytoin toxicity. Hypoalbuminemia or concomitant displacing drugs resulted in an increased fraction of unbound drug. Clinical findings included gradual decrease in level of consciousness and cerebellar signs. Marked phenytoin toxicity can occur in critically ill patients with hypoalbuminemia and can often be detected only by direct measurement of free phenytoin levels.
February 1994: Chest
https://www.readbyqxmd.com/read/4032237/-the-variability-of-plasma-protein-binding-of-phenytoin-in-epileptic-patients-with-hypoalbuminemia
#11
K Mamada, Y Kasuya, J Henmi, Y Takahashi, K Someya, Y Takao, Y Sasaki
No abstract text is available yet for this article.
May 1985: Yakugaku Zasshi: Journal of the Pharmaceutical Society of Japan
https://www.readbyqxmd.com/read/1743171/pharmacokinetic-pitfalls-of-present-antiepileptic-medications
#12
REVIEW
J Cloyd
Some patients fail to respond to antiepileptic drugs (AEDs) or their response varies over time. Unexpected fluctuations in AED concentrations can cause loss of seizure control or side effects. Recent advances in AED clinical pharmacology have characterized a number of factors that alter AED concentrations. Storage of carbamazepine (CBZ) and phenytoin (PHT) formulations in hot, humid conditions alters the dosage form and reduces bioavailability up to 50%. Diurnal changes in gastrointestinal physiology affect disintegration of valproate (VPA) enteric-coated tablets, reducing nighttime drug concentrations 30 to 40% compared with daytime values...
1991: Epilepsia
1
Fetch more papers »
Fetching more papers... Fetching...
Read by QxMD. Sign in or create an account to discover new knowledge that matter to you.
Remove bar
Read by QxMD icon Read
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"